MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN 6 DEG VAL COL 2MM OFF S3-8; PROSTH, KNEE, PATELLO/FEM, SEMI-CONS, UNCEM, POROUS, COATED, POL/METAL/POLY

SMITH & NEPHEW, INC. LGN 6 DEG VAL COL 2MM OFF S3-8; PROSTH, KNEE, PATELLO/FEM, SEMI-CONS, UNCEM, POROUS, COATED, POL/METAL/POLY
Model Number 71434405
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during revision surgery the valgus collet 2 mm was seized and would not rotate on the reamer shaft.The procedure was finished using a smith and nephew backup device.No delay or patient harm was reported.
 
Additional Manufacturer Narrative
Case-(b)(4).D4: lot number updated.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device has minor scratches on the device.The device shows signs of extensive use.A dimensional inspection of the returned device states the "damage around the locking mechanism was noted.The internal diameter of the inner collet was slightly collapsed in its free state which caused difficulty in passing the appropriate pin through the id.Once the.372/.375 pins were engaged in the id, the device functioned as intended with the functional gage (f-1005").A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.¿ based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint, however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN 6 DEG VAL COL 2MM OFF S3-8
Common Device Name
PROSTH, KNEE, PATELLO/FEM, SEMI-CONS, UNCEM, POROUS, COATED, POL/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10782053
Report Number1020279-2020-06099
Device Sequence Number17087138
Product Code MBH
UDI-Device Identifier03596010549136
UDI-Public03596010549136
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434405
Device Catalogue Number71434405
Device Lot Number06GM06034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer10/07/2020
08/11/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date08/09/2021
08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1